# SDR I5WA933J

- Difficulty date: February 13, 2003
- Submitted: March 28, 2003
- Operation: Air carrier
- Aircraft: N92ME
- Make and model: Cessna S550
- Aircraft serial: S5500044
- Engine: Pwa JT15D4
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Skin
- Part number: 65251252
- Condition: Damaged
- Location: Te Flap
- Stage of operation: NR
- How discovered: 9
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

ON 2/10/2003,  AIRCRAFT WAS AT CRUISE ALTITUDE (FL350).  THE CREW HEARD A LOUD BANG NEAR THE AFT BAGGAGE AREA.  THE AIRCRAFT THEN BEGAN TO VIBRATE.  THE SIC WALKED TO THE REAR OF THE AIRCRAFT AND NOTICED DAMAGE TO THE RIGHT OUTBOARD FLAP.  THE SIC THEN INFORMED THE PIC AND THEY REQUESTED A RETURN.  THE AIRCRAFT DEMONSTRATED GOOD CONTROLLABILITY ABOUT ALL AXIS.  THE CREW DECIDED TO LAND WITH FLAPS 7 DEGREES (LESS VIBRATION).  AN EMERGENCY WAS NOT DECLARED.  AFTER LANDING, IT WAS DETERMINED THAT THE OUTBOARD FLAP TO BE DAMAGED ON THE UPPER AND LOWER SURFACES.  A 12 INCH X 12 INCH PIECE WAS MISSING ON THE LOWER SURFACE OF THE FLAP.
